Alert archive / Nevada / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Elko, NV
NWS Elko, NV issued this fire weather watch at Sep 25, 2021, 2:11 PM PDT for Humboldt County, Nevada. It took effect at Sep 27, 2021, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 25, 2021, 2:11 PM PDT (21:11 UTC)
- In effect from
- Sep 27, 2021, 12:00 PM PDT
- Expired
- Sep 26, 2021, 4:33 PM PDT
- In force
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3031 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS85 KLKN 252111 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 211 PM PDT Sat Sep 25 2021 NVZ437-280300- /O.NEW.KLKN.FW.A.0013.210927T1900Z-210928T0300Z/ Humboldt County-Quinn- 211 PM PDT Sat Sep 25 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
2 follow-up statements
391 WWUS85 KLKN 260929 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 229 AM PDT Sun Sep 26 2021 NVZ437-270330- /O.CON.KLKN.FW.A.0013.210927T1900Z-210928T0300Z/ Humboldt County-Quinn- 229 AM PDT Sun Sep 26 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
356 WWUS85 KLKN 262333 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 433 PM PDT Sun Sep 26 2021 NVZ437-271745- /O.UPG.KLKN.FW.A.0013.210927T1900Z-210928T0300Z/ /O.NEW.KLKN.FW.W.0015.210927T1900Z-210928T0300Z/ Humboldt County-Quinn- 433 PM PDT Sun Sep 26 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 437 Humboldt County-Quinn. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 84
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this fire weather watch went out at Sep 25, 3:55 AM PDT, 10 hours 16 minutes earlier.
Area forecast discussion, Sep 25, 3:55 AM PDT, 10 hours 16 minutes before
Area Forecast Discussion National Weather Service Elko NV 355 AM PDT Sat Sep 25 2021 .SYNOPSIS...Look for warm and dry conditions through this weekend as high pressure continues to stay settled over the Great Basin. Look for light activity to return for the middle of next week as a cold front brings the potential for showers and windy conditions. && .SHORT TERM...Today through Sunday. Upper level ridging will remain over northern and central Nevada throughout the short term period. This will result in dry conditions and warm afternoon temperatures. Highs will be in the upper 70s to mid 80s while overnight lows will be in the 30s and 40s. Winds will generally be light, though gusts to 20 mph will be possible this afternoon across the northern sections of the forecast area. Slightly strong wind gusts of 25 to 30 mph are possible for tomorrow afternoon for the aforementioned locations. .LONG TERM...Sunday night through next Friday. Sunday night into Monday a strong Pacific northwest trough will begin to descend south and east. During this time dry conditions are expected. Gusty southwesterly winds are also expected across portions of Humboldt, and northwest Elko county ahead of this approaching trough. Low temps range in the 40s to 50s, with highs Monday forecasted in the mid 70s to low 80s. Ensembles are in agreement of this incoming trough, and associated cold front, going though Nevada sometime Tuesday into Wednesday. Where the ensembles differ is how much QPF is associated with it and where that's located; still, QPF outputs look to range mainly from a few hundredths, to a couple tenths at most. The passage of this cold front will likely make for some sub-freezing morning lows Wednesday through Friday, with the most widespread and coldest lows being Wednesday morning. Wednesday, lows are forecasted to be in the mid to upper 20s across some of the higher terrain of Elko, Lander, Eureka, and White Pine counties; with low 30s seen elsewhere. These conditions Tuesday night into Wednesday morning, co-located with some QPF hints at a chance of some light mountain snows across SW Elko, Eureka, and White Pine counties, with a potential of mixed rain and snow showers east of these mountain ranges. What throws a wrench into things is a model GFS sounding that shows a layer of dry air at 6000 feet, which could inhibit some if not all precip from hitting the ground. Just something to continue to keep an eye on as we get closer. Cluster analysis shows a wide range of solutions possible beyond Wednesday, but nothing major weather wise is expected, Thursday and Friday. Highs Tuesday and Wednesday are forecasted in the 50s and 60s, with Thursday and Friday a bit warmer in the 60s and 70s. Lows Tuesday are expected in the 40s, and lows Wednesday and Thursday in the 20s to 30s. Friday lows look to be slightly warmer in the 30s and 40s, with mountainous areas dipping into the 20s. && .AVIATION...VFR and light winds at all terminals for the next 24 hours. && .FIRE WEATHER...Dry conditions remain for this weekend and Monday as high pressure and zonal flow continue to settle over the Great Basin. Afternoon breezy conditions for Sunday and Monday do bring fire weather concerns for the northern zones. However, latest model runs have been placing Sunday below the critical criteria and will remain elevated for zones 437, 438, 469, and 470. Meanwhile, Monday still stands with some uncertainty as models see brief moments of criteria being met, but RH values could be on their way to recovering. By Tuesday afternoon, a approaching trough and cold front will look to bring changes to the region for the mid-week period. Ahead of the front, gusty winds will prevail, though at this time, minimum relative humidity values appear to be above critical thresholds. Behind the front, potential widespread showers and cooling temperatures are expected clear into Wednesday. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/91/96/86
Nearby
Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.